MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE 19GX0.75"; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE 19GX0.75"; SET, ADMINISTRATION, INTRAVASCULAR
Model Number LH-0033
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported safestep huber needle has cracked during hospitalization.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed.The product returned for evaluation was one 19ga x 0.75¿ safestep safety infusion set.Usage residues were observed throughout the sample and a needleless injection cap was attached to the luer adapter.A partially circumferential split was observed at the luer/tubing joint.Microscopic inspection of the split revealed a granular fracture surface.Beach marks were observed throughout the fracture surface.Material buckling and discoloration were observed in the vicinity of the split.The split characteristics and material buckling were consistent with material failure due to repetitive stress.It appeared that the tubing fractured, in part, due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed; however, it appeared that an additional unidentified factor(s) may have contributed.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported safestep huber needle has cracked during hospitalization.

Brand Name
SAFESTEP HUBER NEEDLE 19GX0.75"
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11178465
Report Number3006260740-2020-21345
Device Sequence Number3475483
Product Code FPA
UDI-Device Identifier00801741066245
UDI-Public(01)00801741066245
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLH-0033
Device Catalogue NumberLH-0033
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR
Patient Weight13